W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Back to Search Results |
| Catalog Number |
GDSF1245 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Cellulitis (1768); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Drug Resistant Bacterial Infection (4553)
| Date of Event |
03/13/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D.4.Device information: the device lot/serial number has not been provided to gore.Therefore, device information remains unknown.H.4.Device manufacture date: as the device lot/serial number remains unavailable, the device manufacture date is unknown.According to the gore® dryseal flex introducer sheath instructions for use, potential adverse events that may occur and/or require intervention include, but are not limited to, vascular trauma (i.E., dissection, rupture, perforation, tear, etc.), and blood loss or bleeding.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported through the aaa 24-01 tambe post approval study: on (b)(6) 2025, the patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) device system.On (b)(6) 2025, a right upper extremity hematoma was reported.Treatment for the hematoma included 25,000 units of continuous heparin via iv drip.Acute anemia was reported on (b)(6) 2025.On (b)(6) 2025, the dacron graft that was implanted in the patient's right axillary artery was explanted due to reported occlusion from the hematoma.A right axillary artery thrombectomy and a redo of the right axillary artery to brachial artery bypass with reverse greater saphenous vein procedure were performed.On (b)(6) 2025, erythema of the right upper extremity was observed.Cellulitis of the right upper extremity was also reported from the level of the shoulder to the mid-distal humerus.The patient was started on cephalexin and cefepime.On (b)(6) 2025, treatment was performed whereby right upper extremity irrigation and debridement greater than 20cm was performed.A right upper extremity axillary wound vac was placed.On (b)(6) 2025, cultures were taken and pseudomonas aeruginosa and mrsa were observed in the right upper extremity.The patent was continued on cefepime and started on vancomycin.After administration of these medications is complete, the physician plans to start the patient on doxycycline and ciprofloxacin for several months.On (b)(6) 2025, profuse bleeding was observed from the upper extremity.The patient received three units of packed red blood cells and was emergently brought to the operating room where a right axillary exploration and axillary brachial artery bypass repair was performed along with a right axillary washout and wound vac placement.On (b)(6) 2025, hypotension was reported.Norepinephrine via iv push was administered.The hematoma was reported as resolved on (b)(6) 2025.On (b)(6) 2025, the patient was discharged.On (b)(6) 2025, the right upper extremity hematoma was observed again with a potential pseudoaneurysm.Thrombocytopenia was reported on (b)(6) 2025.On (b)(6) 2025, a right axillary artery to brachial artery bypass via stenting was performed to treat the hematoma and potential pseudoaneurysm.The patient tolerated the treatment.
Event or Problem Description
The following information was reported through the aaa 24-01 tambe post approval study: on (b)(6) 2025, the patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) device system.A gdsf1245 gore® dryseal flex introducer sheath was used for proximal access in the right arm.On (b)(6) 2025, a right upper extremity hematoma was reported.Treatment for the hematoma included 25,000 units of continuous heparin via iv drip.Acute anemia was reported on (b)(6) 2025.On (b)(6) 2025, the dacron graft that was implanted in the patient's right axillary artery was explanted due to reported occlusion from the hematoma.A right axillary artery thrombectomy and a redo of the right axillary artery to brachial artery bypass with reverse greater saphenous vein procedure were performed.On (b)(6) 2025, erythema of the right upper extremity was observed.Cellulitis of the right upper extremity was also reported from the level of the shoulder to the mid-distal humerus.The patient was started on cephalexin and cefepime.On (b)(6) 2025, treatment was performed whereby right upper extremity irrigation and debridement greater than 20cm was performed.A right upper extremity axillary wound vac was placed.On (b)(6) 2025, cultures were taken and pseudomonas aeruginosa and mrsa were observed in the right upper extremity.The patent was continued on cefepime and started on vancomycin.After administration of these medications is complete, the physician plans to start the patient on doxycycline and ciprofloxacin for several months.On (b)(6) 2025, profuse bleeding was observed from the upper extremity.The patient received three units of packed red blood cells and was emergently brought to the operating room where a right axillary exploration and axillary brachial artery bypass repair was performed along with a right axillary washout and wound vac placement.On (b)(6) 2025, hypotension was reported.Norepinephrine via iv push was administered.On (b)(6) 2025, the patient was discharged.On (b)(6) 2025, the right upper extremity hematoma was associated with a right axillary artery to brachial artery bypass pseudoaneurysm.Thrombocytopenia was reported on (b)(6) 2025.On (b)(6) 2025, the pseudoaneurysm was treated via right axillary and right brachial stenting.The patient tolerated the treatment and was discharged on (b)(6) 2025.
Additional Manufacturer Narrative
B.5.Event description: updated description added.D.4.Device information: device information added.H.4.Device manufacture date: device manufacture date added.H.6.Type of investigation: code b22 updated to code b14.H.6.Investigation findings for analysis of production records: code c20 updated to code c19.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation findings for communication/interviews: code c21 updated to code c19.H.6.Investigation conclusions: code d16 updated to code d12.H.6.Investigation conclusions: code d15 added.H.6.Investigation conclusions: code d15 - there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.According to the gore® dryseal flex introducer sheath instructions for use, possible adverse events and complications that may occur with the use of gore® dryseal flex introducer sheath or any introducer sheath or in any endovascular device insertion procedure and which may or may not require intervention include, but are not limited to, blood loss, bleeding, hematoma, vascular trauma (i.E., dissection, rupture, perforation, tear, etc.), and infection.